i am a 33 y/o male, had my first blood work done on the 10 Feb my total cholesterol was 217.70, TRIG 148/HDL 39.44/LDL 3.83, i went on a diet and did another test on the 09th April results came as Total 263.70, Trig 178.90, HDL 40.98 and LDL 197.20, my doctor gave me lipitor 40 mg, took for 25 days with a very serious diet and did another test 110.98 total cholesterol 99.20 TRIG, HDL 37.80 and LDL 66.90
i am a smoker less than a pack a day, however, there is no heart disease in the family and my blood pressure is always 120/70 or slightly lower.
i have the following questions:
1) do the variance in the test results in such short span of time make sense?
2) Should i stop the medication or drop the dosage?
3) i would like to get off the medication and would like to know the best approach or risks associated
sn95, your Rx dose is pretty high. So it is possible that all the lifestyle change combined with med caused the significant drop. However, I just came back from my doctor's office who gave me a GI referral to check for potential liver disease. I had a LDL drop from 170s to 50s and TG increase from 100 to 200 during the same time, accompanied by abdominal pain, bloating, mid-back pain, fatigue, loss of appetite, weight loss, etc. I had fatty liver and liver cysts, which normally wouldn't cause many symptoms. But anytime a patient has significant cholesterol drop with various vague symptoms, a responsible physician should look into possible liver problems rather than assuming statin alone caused it. I wouldn't worry much though if you are asympthomatic.
It goes almost without saying that the most important thing you need to address is your smoking.
That single item will have more impact on your future health and disease than anything else.
You don't yet have a good picture of your cholesterol readings given that you were put on a fairly high dose of Lipitor right of the bat.
I'm curious, you mention you changed your diet, and then you said you did a "serious" change of diet before your last test.
What does that mean?
A serious change of diet for those wanting to avoid Lipitor for the next 50 years (33 to 83) would be more along the lines of what former president Bill Clinton finally did to prevent further heart disease.
Also, if you were willing to make such a change, it may take more than 25 days for the full effect. Much of that recent change you got was probably from the 40 mg dose of Lipitor.
So I'm wondering what you mean by a "serious" change in diet?
Many people can get competely off Lipitor if they make a very serious change in diet. Often the motivation is the unpleasant side effects they experience from the drugs.
You are only 33, it would be wise to find a way to the future without drugs.
But you may have to be motivated both for a true dietary change as well as for stopping the smoking.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.